STUDY OF A MODEL EQUATION IN DETONATION THEORY: MULTIDIMENSIONAL EFFECTS

L. M. Faria, Aslan R. Kasimov, R. R. Rosales

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We extend the reactive Burgers equation presented in [A. R. Kasimov, L. M. Faria, and R. R. Rosales, Phys. Rev. Lett., 110 (2013), 104104], [L. M. Faria, A. R. Kasimov, and R. R. Rosales, SIAM J. Appl. Math., 74 (2014), pp. 547-570] to include multidimensional effects. Furthermore, we explain how the model can be rationally justified following the ideas of the asymptotic theory developed in [L. M. Faria, A. R. Kasimov, and R. R. Rosales, J. Fluid Mech., 784 (2015), pp. 163-198]. The proposed model is a forced version of the unsteady small disturbance transonic flow equations. We show that for physically reasonable choices of forcing functions, traveling wave solutions akin to detonation waves exist. It is demonstrated that multidimensional effects play an important role in the stability and dynamics of the traveling waves. Numerical simulations indicate that solutions of the model tend to form multidimensional patterns analogous to cells in gaseous detonations.
Original languageEnglish (US)
Pages (from-to)887-909
Number of pages23
JournalSIAM Journal on Applied Mathematics
Volume76
Issue number3
DOIs
StatePublished - 2016

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint

Dive into the research topics of 'STUDY OF A MODEL EQUATION IN DETONATION THEORY: MULTIDIMENSIONAL EFFECTS'. Together they form a unique fingerprint.

Cite this